Discussions By Condition: Medical Stories

Save Our Sis

Posted In: Medical Stories 3 Replies
  • Posted By: WorriedSis
  • September 17, 2008
  • 07:49 PM

Hello all,
I know we can't save anyone from themselves but after losing a sister to suicide not long ago, I'd greatly like to help my remaining sister if I can.

She has extreme pain after extensive back surgeries and due to that, I believe, is fairly well addicted to pain meds. With a large dosage she says she can get up and live a fairly normal life for the day and I never want to take that away from her, but I think the meds are also killing her.

She doesn't drink but smokes (alot) , has extremely distended abdomin and ab pain frequently. Throws up frequently (what looks like coffee grounds ,she says). Has had diverticultis in the past and was traumatized by the invasive 'treatmen't of oral and rectal methods and so doesn't want to really push her dr and explain all this for fear of going through that (or I think, fear of losing the amount of meds she gets now).

I've also seen her drive when she is feverish and somewhat incoherent and talking 'nonsense'.

I am truly at a loss for what to do. I try to let it go because I know if she won't help herself , no one else can.....but then I think, maybe there was more I could have done to save the sister I lost and I would give anything to reverse that....so maybe there is SOMETHING I could do or say in the matter to help save this sister from an unnecessary death??

(I've suggested she go and ask for a 2nd opinion , ask for non invasive checks, like xray/mri/ultra sound/cat scan etc......kind of seems like she is unwilling or unable to move forward).

Any suggestions or advice is welcome. I know it sounds like I MUST do something....I just don't know what else to do. How can I shock her into action?

Reply Flag this Discussion

3 Replies:

  • Both of you can learn EFT and do it together: http://www.emofree.com/ http://www.gloriaarenson.com/learn_eft_emotional_freedom_technique.html
    Monsterlove 2921 Replies
    • September 18, 2008
    • 00:38 AM
    • 0
    Flag this Response
  • Hello all, I know we can't save anyone from themselves but after losing a sister to suicide not long ago, I'd greatly like to help my remaining sister if I can. She has extreme pain after extensive back surgeries and due to that, I believe, is fairly well addicted to pain meds. With a large dosage she says she can get up and live a fairly normal life for the day and I never want to take that away from her, but I think the meds are also killing her. She doesn't drink but smokes (alot) , has extremely distended abdomin and ab pain frequently. Throws up frequently (what looks like coffee grounds ,she says). Has had diverticultis in the past and was traumatized by the invasive 'treatmen't of oral and rectal methods and so doesn't want to really push her dr and explain all this for fear of going through that (or I think, fear of losing the amount of meds she gets now). I've also seen her drive when she is feverish and somewhat incoherent and talking 'nonsense'. I am truly at a loss for what to do. I try to let it go because I know if she won't help herself , no one else can.....but then I think, maybe there was more I could have done to save the sister I lost and I would give anything to reverse that....so maybe there is SOMETHING I could do or say in the matter to help save this sister from an unnecessary death?? (I've suggested she go and ask for a 2nd opinion , ask for non invasive checks, like xray/mri/ultra sound/cat scan etc......kind of seems like she is unwilling or unable to move forward). Any suggestions or advice is welcome. I know it sounds like I MUST do something....I just don't know what else to do. How can I shock her into action? Hi Worriedsis, The "coffee grounds" are curdled blood. This is serious. She needs good medical care looking for a bleeding ulcer or something.
    Freddd 3576 Replies
    • September 20, 2008
    • 03:38 PM
    • 0
    Flag this Response
  • Hi WorriedSis,Heavy pain meds (narcotics) cause constipation and are most likely why her stomach appears distended. They can cause nausea and vomiting too. This could also be at the root of why she appears to be "feverish and talking nonsense" at times.She is no doubt in real pain and addicted. If she tries to come off the pain meds some of the withdrawals will manifest themselves as pain. Depending on what meds she is on withdrawal can be a real life and death situation. Drugs like Oxycontin are very addictive but the worst part of the physical side of it is usually over in 3-5 days. On the other hand, Methadone withdrawals are just getting started in that time, can take weeks to get through, and possibly result in death if you try to go cold turkey (stopping all at once). A taper schedule is recommended in this case.I know it's hard for you to sit there and watch her die a slow death like this and I wish I could fix your sister but can't. She is no doubt scared to death to lose her pain meds and will only react in a negative manner if not approached right. I would suggest you sit down with her in a calm and supportive atmosphere, tell her of your concerns and see if there is something she would compromise on. She may tell you that she'd rather die too. It all comes down to a question of quality of life for her, and it is her life. I'm in a somewhat similar situation so I can relate where she's coming from but see your side too and hope the best for you both.
    alias2277b 18 Replies
    • October 1, 2008
    • 03:03 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.